x
Breaking News
More () »

Corpus Christi's Leading Local News: Weather, Traffic, Sports and more | Corpus Christi, Texas | kiiitv.com

Can the COVID-19 vaccine cause changes in a woman's menstrual cycle?

Women in different cities have reported a change in their menstrual cycle after getting the vaccine. One doctor says this is not unexpected.

BOISE, Idaho — In cities across the country, some women have reported changes in their menstrual cycle after receiving the COVID-19 vaccine. However, one Idaho doctor has not heard of any instances of this in the Gem State.

As the COVID-19 vaccine rollout continues in Idaho, news of many different side effects has spread among residents, both in-person and online. Most of the side effects people experience after getting the vaccine are minor, including aches, headache and fever.

Recently, some women in different cities have reported a change in their menstrual cycle after getting the vaccine.

Medical experts in the Treasure Valley have not heard of this happening to women in the area. However, Dr. Steven Nemerson, the chief clinical officer for Saint Alphonsus, has heard second-hand stories about this happening.

"It's not surprising that with the administration of the vaccine, which is designed to generate an immune response that would then protect you from getting COVID, that the effect of the vaccine and the immunological response would cause a transient or a limited change in a woman's menstrual period," Nemerson said. "That should then return to normal in a period of weeks or maybe as long as a few months, so that would not be surprising."

Nemerson wants to emphasize that the COVID-19 vaccine will not cause any harm to a woman's reproductive system and will not impact their ability to have a child.

At KTVB, we’re focusing our news coverage on the facts and not the fear around the virus. To see our full coverage, visit our coronavirus section, here: www.ktvb.com/coronavirus.

Facts not fear: More on coronavirus

See our latest updates in our YouTube playlist: